Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 8, 1997, 11:09 AM CDT for Nolan County, Taylor County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1997, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 8, 1997, 3:10 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 081610 FFWSJT TXC353-441-082010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1109 AM CDT SUN JUN 8 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 310 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...NOLAN COUNTY ...TAYLOR COUNTY AT 1100 AM...A STORM SPOTTER 4 MILES SOUTHWEST OF SWEETWATER REPORTED 4 INCHES OF RAINFALL. THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 20 MPH ACROSS MUCH OF NOLAN AND TAYLOR COUNTIES THROUGH 1 PM. FLOODING IS LIKELY AS GROUNDS REMAIN SATURATED FROM PREVIOUS RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAdDWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. & 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:30 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 8, 10:30 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1029 AM CDT SUN JUN 8 1997 BOW ECHO STORMS WILL WARRANT MENTION OF SEVERE IN BOTH LOCALS. WITH LOW FFG VALUES FROM PREVIOUS RAINS...WILL REQUEST FFA FOR FTW ZONES. WILL UP POPS TO LIKELY. WITH SATELLITE IMAGERY INDICATING CLEARING SKIES BEHIND DEVELOPING MCS OVER THE AREA...WILL LOWER HIGHS ONLY SLIGHTLY AT SJT AND A COUPLE CATEGORIES AT ABI. WILL MAKE SLIGHT MODIFICATIONS TO WINZD DIRECTION. WILL UPDATE THUNDERSTORM OUTLOOK SHORTLY TO ACCOMODATE LATEST SWODY1 UPDATE. MO
In the hours before
Special weather statement, Jun 8, 5:47 AM CDT, 5 hours 22 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-090450- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 547 AM CDT SUN JUN 8 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM OZONA TO MERTZON TO COLORADO CITY THROUGH THIS EVENING... ABUNDANT MOISTURE REMAINS IN PLACE ACROSS WEST CENTRAL TEXAS TODAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE MORNING ALONG A SURFACE TROUGH OVER FAR WEST TEXAS. THESE THUNDERSTORMS WILL MOVE NORTHEASTWARD AND MOVE INTO WEST CENTRAL TEXAS TODAY. WITH AFTERNOON HEATING...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. A FEW OF THE THUNDERSTORMS MAY REACH SEVERE LEVELS THIS AFTERNOON...MAINLY WEST OF A LINE FROM OZONA TO MERTZON TO COLORADO CITY WHERE THE INSTABILITY IS HIGHEST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. WIDELY SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE REST OF WEST CENTRAL TEXAS THIS AFTERNOON. WITH WEAK WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY WHICH COULD RESULT IN AREAS OF HEAVY RAINFALL AND LOCALIZED FLOODING. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 08
Special weather statement, Jun 8, 10:57 AM CDT, 12 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-090955- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CDT SUN JUN 8 1997 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF A COLORADO CITY TO SAN ANGELO TO SONORA LINE... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF WEST CENTRAL TEXAS TODAY...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. IN ADDITION...HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL LIKELY CAUSE LOCALLIZED FLOODING. THE THREAT OF FLOODING WILL BE GREATEST EAST OF A STAMFORD TO SWEETWATER TO BALLINGER TO BRADY LINE WHERE PREVIOUS RAINS HAVE LEFT THE GROUND NEARLY SATURATED. ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO DEVELOP OVER THE WESTERN HALF OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND THIS EVENING AS SUNSHINE IS EXPECTED TO RETURN OVER THIS AREA DURING THE AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:01 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 49 min |
| Jun 8, 10:14 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 61 min |
| Jun 8, 10:29 AM CDT | Tornado Warning | SJT | Tom Green | 66 min |
| Jun 8, 10:43 AM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 8, 11:01 AM CDT | Flash Flood Warning | SJT | Tom Green | 94 min |
| Jun 8, 12:42 PM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 4 hr |
| Jun 8, 2:12 PM CDT | Flash Flood Warning | SJT | Taylor | 6 hr |
| Jun 8, 3:23 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Fisher, Mitchell | 3 hr |
| Jun 8, 4:04 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| Jun 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 76 min |
| Jun 8, 6:20 PM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 3 hr |
| Jun 8, 6:39 PM CDT | Tornado Warning | SJT | Schleicher | 66 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.